Kansas, 2014

Damaging Winds in Kansas, September 9, 2014

September 9, 2014 · NWS GLD · 2 events in 2 counties and zones

An intense thunderstorm moved ESE across Logan and Gove counties during the evening. Estimated winds of 90 mph destroyed a large metal building, a 200 square foot storage shed and a carport southeast of Monument.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$36,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

An intense thunderstorm moved ESE across Logan and Gove counties during the evening. Estimated winds of 90 mph destroyed a large metal building, a 200 square foot storage shed and a carport southeast of Monument. A cedar tree was snapped and other minor structural damage was reported by a spotter. A measured wind of 77 mph was clocked at a mesonet site ESE of Gove an hour after the damage occurred near Monument.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 9, 7:34 PM CST, 6 minutes earlier.

Area forecast discussion, Sep 9, 7:34 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
734 PM MDT TUE SEP 9 2014

.UPDATE...
ISSUED AT 732 PM MDT TUE SEP 9 2014

CONTINUE TO REMOVE COUNTIES FROM THE SEVERE THUNDERSTORM WATCH
#500. WALLACE...SHERMAN...AND RAWLINS COUNTIES IN KANSAS HAVE
NOW BEEN REMOVED. SHOWERS AND A FEW THUNDERSTORMS ARE STILL LIKELY
THIS EVENING AND OVERNIGHT IN THOSE COUNTIES.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 150 PM MDT TUE SEP 9 2014

LATEST WATER VAPOR AND UPPER AIR ANALYSIS INDICATE A PLUME OF HIGHER
MOISTURE AIR CONTINUING TO MOVE OVER THE CENTRAL ROCKIES AND OVER
THE HIGH PLAINS AROUND AN UPPER LEVEL RIDGE OVER THE SOUTHERN CONUS.
EMBEDDED WITHIN THE FLOW AROUND THE RIDGE WAS A SHORT WAVE TROUGH
OVER THE CENTRAL ROCKIES.  VISIBLE SATELLITE IMAGERY SHOWED GRAVITY
WAVES OVER SOUTHERN COLORADO INDICATING A VERY STABLE AIR MASS OVER
THAT PART OF THE STATE.  AT THE SURFACE A COLD FRONT WAS MOVING
SOUTH ACROSS EASTERN COLORADO AND WESTERN NEBRASKA.  BEHIND THE
FRONT DRIER AIR AND GUSTY WINDS WERE REPORTED.

FOR THE REST OF THE AFTERNOON THE COLD FRONT WILL CONTINUE TO MOVE
SOUTHWARD THROUGH THE NORTHWEST HALF OF THE AREA.  TO THE WEST THE
UPPER LEVEL SHORT WAVE TROUGH WILL MOVE EAST TOWARD THE TRI-STATE
AREA.  INSTABILITY WILL INCREASE AHEAD OF THE FRONT THIS LATE THIS
AFTERNOON WITH 0-1KM MIXED LAYER CAPE OF 1500J/KG EAST OF HWY
83...DECLINING TO THE WEST.  DEEP LAYER SHEAR WILL BE 35KTS WHICH
WILL SUPPORT SEVERE STORMS.  SEVERE STORMS WILL BE POSSIBLE EAST OF
THE COLORADO BORDER BUT MORE LIKELY EAST OF THE HWY 83.  AM THINKING
THE SEVERE THREAT SHOULD REMAIN SOUTH OF THE NE/KS LINE.  HAIL UP TO
PING-PONG BALL SIZE WILL BE LIKELY WITH THE STRONGEST STORMS.

THIS EVENING THE FRONT WILL MOVE THROUGH THE SOUTHEAST HALF OF THE
AREA.  THE SEVERE THREAT WILL CONTINUE THROUGH MID EVENING THEN END
AS THE INSTABILITY DECLINES.  STORM COVERAGE SHOULD CONTINUE TO BE
BEST ALONG THE FRONT THAT IS MOVING EAST SOUTHEAST.  BEHIND THE
FRONT INSTABILITY WILL BE MUCH LESS.  MEANWHILE BEHIND THE FRONT A
LINE OF STORMS WILL MOVE IN AHEAD OF AN UPPER LEVEL SHORT WAVE
TROUGH...FOLLOWED BY ANOTHER ROUND OF STORMS LATE THIS
EVENING/OVERNIGHT AHEAD OF THE UPPER LEVEL TROUGH AXIS.  WITH
INSTABILITY REMAINING AHEAD OF THE FRONT THESE STORMS WILL NOT BE
SEVERE.  STORM ACTIVITY SHOULD END FROM WEST TO EAST DURING THE
OVERNIGHT HOURS.

BEHIND THE FRONT NORTHWEST WINDS WILL STRENGTHEN AS THE COOLER AIR
ALLOWS THE BREEZY LOW LEVEL JET TO MIX TO THE GROUND.  WIND GUSTS
MAY BRIEFLY REACH 45MPH DURING THE LATE EVENING/OVERNIGHT HOURS.

WEDNESDAY THE ENVIRONMENT DRIES OUT ABOVE 700MB BUT THERE WILL BE
SOME WEAK ISENTROPIC LIFT OVER THE NORTHEAST PART OF THE AREA.  WILL
INCLUDE A MENTION OF LIGHT RAIN/DRIZZLE AS A RESULT NORTH OF HWY 24
WHERE THE LOW LEVELS REMAIN SATURATED.

WEDNESDAY MORNING WINDS WILL REMAIN BREEZY TO GUSTY AS THE LOW LEVEL
JET CONTINUES TO MIX TO THE GROUND.

DURING THE AFTERNOON THE ENVIRONMENT DRIES OUT SO WILL HAVE THE
RAINFALL COMING TO AN END.  TEMPERATURES WILL BE COOLER WITH THE
COOL AIR MASS IN PLACE.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 125 PM MDT TUE SEP 9 2014

MAIN WX FEATURE FOR THE FIRST HALF OF THE EXTENDED PERIOD WILL
CONTINUE TO BE TO CAA INTO THE CWA BROUGHT SOUTH BY LARGE SFC RIDGE
FROM CENTRAL CANADA. SFC HIGH INITIALLY OVER THE CWA WEDNESDAY NIGHT
AND DOES BEGIN TO SHIFT SLOWLY EASTWARD WITH APPROACH OF 700 MB
TROUGH WORKING OUT OF THE NORTH CENTRAL ROCKIES. THIS TROUGH DOES
NOT PUSH SOUTH THRU THE CWA UNTIL LATE THURSDAY ON INTO
FRIDAY...AIDED WITH SUPPORT FROM 500 MB TROUGH. BEHIND THIS MID-
LEVEL FEATURE...HIGH PRESSURE WILL BRING A REINFORCING SHOT OF
COLDER AIR ACROSS THE CWA LATE THURSDAY NIGHT INTO FRIDAY MORNING.
IT IS THIS SECONDARY SHOT THAT WILL GIVE MANY AREAS ACROSS THE CWA
WITH POTENTIAL FOR RECORD/NEAR RECORD NUMBERS. THE CORE OF THE
COLDER AIR BY 06Z-12Z FRIDAY AT 850/925 MB...DOES ACCOMPANY BACKSIDE
OF PRECIP ASSOCIATED WITH TROUGH. TROUGH DOES SWING THRU THE CWA
LATE IN THE DAY FRIDAY...ALLOWING FOR HIGH PRESSURE TO SET UP JUST
EAST OF THE CWA...BRINGING IN WARMER AIR GOING INTO THE UPCOMING
WEEKEND INTO THE BEGINNING OF NEXT WEEK.

TEMPERATURES FOR THE FIRST HALF OF THE EXTENDED WILL BE ON THE
DOWNTREND WITH COLD AIR SURGE DOWN THE PLAINS...THEN WARMUP IS
EXPECTED FOR THE LATTER PORTION AS WAA SETS UP WITH RIDGE TO THE
EAST. OVERNIGHT LOWS/DAYTIMES ARE EXPECTED TO DROP AS MUCH AS 10-15
DEGREES BELOW NORMAL BOTTOMING OUT FRIDAY MORNING WITH MANY SPOTS
NEARING THE MID/UPPER 30S RANGE...WITH NEAR 40F ALONG SOUTHERN
ZONES. CLOUD COVER FROM 700 MB TROUGH WILL HAVE IMPACT ON THESE
OVERNIGHT LOWS IF NO CLRING OCCURS...AS WELL AS SOME MODIFICATION
DUE TO AIRMASS MOVEMENT INTO WARMER REGIME. IF CLRING DOES OCCUR
DURING THIS TIME...PATCHY AREAS OF FROST ARE ALSO POSSIBLE.
LOOKING FOR TEMPS TO RANGE IN THE 50S FOR HIGHS INTO FRIDAY...THEN
INCREASING INTO THE 70S TO AROUND 80F THEREAFTER. OVERNIGHT LOWS
WILL RANGE FROM MID 40S DOWN TO THE MID 30S BY FRIDAY...THEN
INCREASE INTO THE MID 50S BY NEXT MONDAY NIGHT.

OVERALL FOR PRECIP...EXPECTING MAINLY -RW FOR THURSDAY NIGHT INTO
FRIDAY...HIGHEST CHANCES DURING THE DAY. WITH THE SECOND ROUND OF
COLDER AIR AND PLACEMENT OF 850/925 TEMP CORE AFTER 06Z FRIDAY...CAN
NOT RULE OUT A BRIEF MIX OF A FEW -SW IN WITH -RW FOR YUMA/DUNDEE
COUNTIES IN OUR NW AREA FROM 06Z-12Z...WITH NO ACCUM. LATE IN
WEEKEND MODELS DO DIFFER ON A SLIGHT CHANCE POTENTIAL FOR -TRW/RW
OVER SOUTHERN/EASTERN COUNTIES BUT WILL DEPEND ON HOW MUCH SHORTWAVE
TROUGH DIGS SOUTH INTO AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 548 PM MDT TUE SEP 9 2014

VFR CONDITIONS THROUGH MIDNIGHT WITH A COLD FRONT AND SCATTERED
THUNDERSTORMS MOVING THROUGH THE REGION THIS EVENING. GUSTY NORTH
NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT AT MCK AND GLD AFTER
BEGINNING AROUND 02Z WITH CONDITIONS TRANSITIONING TO MVFR AFTER
06Z AS CEILINGS LOWER. MVFR CONDITIONS AND GUSTY WINDS WILL
CONTINUE THROUGH WEDNESDAY MORNING WITH VFR CONDITIONS...A
DECREASE IN WIND...AND SOME PATCHY CLEARING AFTER 18Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...LOCKHART
SHORT TERM...JTL
LONG TERM...JN
AVIATION...LOCKHART
Hazardous weather outlook, Sep 9, 3:18 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
318 PM MDT TUE SEP 9 2014

COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-101315-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-
RED WILLOW-
318 PM MDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM MDT/1100
PM CDT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS LATE THIS AFTERNOON
THROUGH EARLY EVENING EAST OF THE COLORADO BORDER ALONG A COLD
FRONT. STORM COVERAGE WILL INCREASE THROUGH THE EARLY EVENING AND
MOVE EAST SOUTHEAST WITH THE FRONT. THE PRIMARY THREATS WILL BE
WALNUT SIZE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NEAR RECORD LOW TEMPERATURES CAN BE EXPECTED EARLY FRIDAY MORNING
ACROSS MOST OF THE AREA WHICH MAY LEAD TO PATCHY FROST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

KSZ041-042-101315-
GREELEY-WICHITA-
318 PM MDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS LATE THIS AFTERNOON
THROUGH EARLY EVENING EAST OF THE COLORADO BORDER ALONG A COLD
FRONT. STORM COVERAGE WILL INCREASE THROUGH THE EARLY EVENING AND
MOVE EAST SOUTHEAST WITH THE FRONT.  THE PRIMARY THREATS WILL BE
WALNUT SIZE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NEAR RECORD LOW TEMPERATURES CAN BE EXPECTED EARLY FRIDAY MORNING
ACROSS MOST OF THE AREA WHICH MAY LEAD TO PATCHY FROST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JN

In the hours before

Special weather statement, Sep 9, 4:58 PM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
558 PM CDT TUE SEP 9 2014

KSZ002-NEZ080-092330-
RAWLINS KS-HITCHCOCK NE-
558 PM CDT TUE SEP 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RAWLINS AND
SOUTHWESTERN HITCHCOCK COUNTIES UNTIL 630 PM CDT...

AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STRATTON...OR NEAR STRATTON NE...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. THE WINDS WILL PRODUCE LOCAL AREAS OF BLOWING DUST WHICH
WILL REDUCE VISIBILITIES TO NEAR ZERO...ESPECIALLY NEAR RECENTLY
HARVESTED OR PLOWED FIELDS.

LOCATIONS IMPACTED INCLUDE...
TRENTON AND STRATTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3994 10131 4019 10131 4019 10090 3993 10088
TIME...MOT...LOC 2256Z 259DEG 26KT 4006 10118

MENTZER
Special weather statement, Sep 9, 5:37 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
637 PM CDT TUE SEP 9 2014

KSZ002-003-NEZ080-081-100000-
DECATUR KS-RAWLINS KS-HITCHCOCK NE-RED WILLOW NE-
637 PM CDT TUE SEP 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAWLINS...
NORTHWESTERN DECATUR...SOUTHEASTERN HITCHCOCK AND SOUTHWESTERN RED
WILLOW COUNTIES UNTIL 700 PM CDT...

AT 635 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF LUDELL...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCAL
AREAS OF BLOWING DUST WILL RESTRICT VISIBILITIES TO NEAR ZERO NEAR
RECENTLY PLOWED FIELDS.

LOCATIONS IMPACTED INCLUDE...
HERNDON...CEDAR BLUFFS AND TRAER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3987 10048 3985 10107 4013 10104 4013 10051
TIME...MOT...LOC 2335Z 275DEG 34KT 3997 10093

MENTZER
Special weather statement, Sep 9, 5:51 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT TUE SEP 9 2014

COZ091-KSZ013-100015-
KIT CARSON COUNTY CO-SHERMAN KS-
551 PM MDT TUE SEP 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON AND
SOUTHWESTERN SHERMAN COUNTIES UNTIL 615 PM MDT...

AT 550 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURLINGTON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCAL
AREAS OF BLOWING DUST WILL RESTRICT VISIBILITIES TO ONE MILE...
ESPECIALLY NEAR RECENTLY PLOWED FIELDS.

LOCATIONS IMPACTED INCLUDE...
GOODLAND...BURLINGTON...KANORADO AND RULETON.

LAT...LON 3940 10220 3941 10158 3916 10156 3914 10235
TIME...MOT...LOC 2350Z 263DEG 20KT 3931 10215

MENTZER
Special weather statement, Sep 9, 6:03 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT TUE SEP 9 2014

KSZ013-027-100045-
WALLACE KS-SHERMAN KS-
603 PM MDT TUE SEP 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON...
SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES UNTIL 645 PM
MDT...

AT 601 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES SOUTH OF KANORADO...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. AREAS OF
BLOWING DUST WILL OCCUR WITH THIS STORM...ESPECIALLY NEAR RECENTLY
PLOWED FIELDS. VISIBILITIES MAY OCCASIONALLY BE LIMITED TO LESS THAN
ONE MILE.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN KIT
CARSON...SOUTHWESTERN SHERMAN...AND NORTHWESTERN WALLACE COUNTIES.

LAT...LON 3917 10205 3919 10165 3900 10164 3900 10205
TIME...MOT...LOC 0001Z 268DEG 40KT 3910 10201

MENTZER
Special weather statement, Sep 9, 6:32 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
632 PM MDT TUE SEP 9 2014

KSZ013-014-100115-
THOMAS KS-SHERMAN KS-
632 PM MDT TUE SEP 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN AND
SOUTHWESTERN THOMAS COUNTIES UNTIL 715 PM MDT/815 PM CDT/...

AT 631 PM MDT /731 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR GOODLAND...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. AREAS OF
BLOWING DUST WILL OCCASIONALLY RESTRICT VISIBILITIES TO LESS THAN
ONE MILE...INCLUDING ON INTERSTATE 70 BETWEEN GOODLAND AND BREWSTER.

LOCATIONS IMPACTED INCLUDE...
GOODLAND...BREWSTER AND EDSON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 15 AND 42.

LAT...LON 3916 10128 3914 10177 3941 10177 3949 10127
TIME...MOT...LOC 0031Z 259DEG 49KT 3934 10165

MENTZER
Special weather statement, Sep 9, 6:56 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
656 PM MDT TUE SEP 9 2014

KSZ013-014-028-100130-
LOGAN KS-THOMAS KS-SHERMAN KS-
656 PM MDT TUE SEP 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN...
SOUTHWESTERN THOMAS AND NORTHWESTERN LOGAN COUNTIES UNTIL 730 PM
MDT/830 PM CDT/...

AT 654 PM MDT /754 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES NORTHWEST OF WINONA...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. AREAS OF
BLOWING DUST WILL RESTRICT VISIBILITIES TO LESS THAN ONE MILE NEAR
RECENTLY PLOWED FIELDS.

LOCATIONS IMPACTED INCLUDE...
WINONA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3902 10147 3929 10147 3930 10108 3904 10108
TIME...MOT...LOC 0054Z 269DEG 38KT 3919 10135

MENTZER

The radar

The Goodland radar (KGLD), 77 km away, was scanning. The volume nearest the first event began at 01:41 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Logan

When
September 9, 7:40 PM CST
Where
Logan County, 7.22 mi SE of Monument
Measured
78 kt (90 mph) estimated gust
Property damage
$36,000
Reported by
Trained Spotter
Coordinates
39.030, -100.920

A metal building, a 20 by 10 foot storage shed and a carport were destroyed at a residence southeast of Monument. Time of report estimated from Doppler radar. A 7 x 20 foot trailer was moved approximately 100 feet.

Thunderstorm Wind, Gove

When
September 9, 8:24 PM CST
Where
Gove County, 4.52 mi ESE of Gove
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
38.930, -100.400

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2014Every state in 2014This day in weather historyWarnings in Kansas, September 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534405, 534406.